Alert archive / Oklahoma / River Flood Advisories in 2012

River Flood Advisory 1, NWS Tulsa, OK

January 25, 2012Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jan 25, 2012, 8:15 AM CST for Cherokee County, Oklahoma. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 8:15 AM CST (14:15 UTC)
Expired
Jan 26, 2012, 1:10 AM CST
In force
17 hr
Issued by
NWS Tulsa, OK

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 7.90 ft at Jan 26, 2012, 10:00 PM CST.

actionminormoderate5101501/2501/2601/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WGUS84 KTSA 251415
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
815 AM CST WED JAN 25 2012

...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY 
FOR THE FOLLOWING RIVERS IN OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 

OKC021-252215-
/O.NEW.KTSA.FL.Y.0001.120125T1415Z-120129T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
815 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD ADVISORY FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* AT  700 AM WEDNESDAY THE STAGE WAS 5.2 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 10.8 FEET BY FRIDAY 
  MORNING...WHICH IS JUST BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. AT 11.0 
  FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS 
  TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE.

$$
3 follow-up statements
659 
WGUS84 KTSA 251901
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
101 PM CST WED JAN 25 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-260301-
/O.EXT.KTSA.FL.Y.0001.000000T0000Z-120128T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
101 PM CST WED JAN 25 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED.
* AT 1200 PM WEDNESDAY THE STAGE WAS 5.3 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.6 FEET BY FRIDAY 
  MORNING...WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
521 
WGUS84 KTSA 260148
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
748 PM CST WED JAN 25 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-260948-
/O.CON.KTSA.FL.Y.0001.000000T0000Z-120128T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
748 PM CST WED JAN 25 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  700 PM WEDNESDAY THE STAGE WAS 5.4 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.2 FEET BY FRIDAY 
  MORNING...WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
197 
WGUS84 KTSA 260710
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
110 AM CST THU JAN 26 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY
 
OKC021-260740-
/O.CAN.KTSA.FL.Y.0001.000000T0000Z-120128T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
110 AM CST THU JAN 26 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* AT 1200 AM THURSDAY THE STAGE WAS 5.4 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE AND CREST IN THE NEXT 24 HOURS BELOW FLOOD STAGE AT 8.0 FEET. THEREFORE...THE ADVISORY WILL BE CANCELLED.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 25, 6:19 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 25, 6:19 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 AM CST WED JAN 25 2012

.DISCUSSION...

THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TOUGH FORECAST TODAY. THE MODEL GUIDANCE HAS IFR CIGS AND VSBYS
FOR THE BULK OF THE FCST PD AT MOST SITES. JUST NOT CONFIDENT THAT
WILL BE THE CASE...BASED ON WHAT OBS HAVE DONE THIS MORNING IN
SOME SPOTS. OFF AND ON RAIN WILL PERSIST FOR THE NW AR SITES...AND
POSSIBLY AT KMLC. CIGS WILL FLUCTUATE BTWN THE IFR-MVFR-VFR
CATEGORIES...EVENTUALLY TRENDING TOWARD IFR FOR TONIGHT.

LACY

&&

.PREV DISCUSSION... /ISSUED 346 AM CST WED JAN 25 2012/

DISCUSSION...
UPPER LOW NEAR THE BIG BEND AREA OF WEST TEXAS THIS MORNING WILL
CONTINUE A SLOW PROGRESSION EAST OVER THE NEXT 48 HOURS...AND
PROVIDE SOME MUCH NEEDED RAINFALL OVER A LARGE PORTION OF THE
FORECAST AREA. MEANWHILE...A NORTHERN BRANCH WAVE QUICKLY MOVING
ACROSS THE NORTHERN PLAINS TODAY WILL COMBINE WITH TEXAS LOW TO
SET UP A SHARP DEFORMATION ZONE ACROSS THE AREA...WHICH WILL
EFFECTIVELY CUT OFF PRECIP ACROSS NE OKLAHOMA LATER THIS MORNING.
A TIGHT GRADIENT OF RAINFALL WILL SET UP...WITH LATEST MODEL
GUIDANCE CONTINUING TO SUPPORT THIS HAPPENING NEAR THE AREA
COVERED BY THE FLOOD WATCH. THUS FAR 1 TO 2 INCH AMOUNTS HAVE BEEN
COMMON WITHIN THIS AREA...RADAR CONTINUES TO SIGNIFICANTLY
OVERESTIMATE AMOUNTS DUE TO BRIGHT BAND EFFECTS IN MELTING LAYER.
WATCH WILL BE LEFT WITH ITS CURRENT CONFIGURATION THROUGH 00Z...
WILL NEED TO MONITOR TRENDS THIS AFTERNOON TO SEE IF AN EXTENSION
IN TIME IS NEEDED.

SHORT THERMOMETER EXPECTED TODAY ESPECIALLY IN EASTERN AND
SOUTHERN AREAS WHERE RAINFALL WILL PERSIST THROUGH THE AFTERNOON.
WHILE MOST AREAS NORTHWEST OF I-44 WILL SEE RAIN DIMINISH LATER
THIS MORNING...CLOUD COVER AND NORTHEAST SFC WINDS WILL KEEP
SOMETHING OF A LID ON TEMPS AS WELL. PRECIP CHANCES WILL REMAIN
HIGH THROUGH THURSDAY MORNING ACROSS SE OKLAHOMA AND NW ARKANSAS
AS UPPER LOW CONTINUES ITS SLOW JOURNEY EAST...WITH PRECIP ENDING
THERE BY THURSDAY AFTERNOON.

WARMER TEMPS EXPECTED FRIDAY AHEAD OF ANOTHER COLD FRONT. THIS
FRONT ASSOCIATED WITH A FAST MOVING CLIPPER SYSTEM THAT MAY BE
ABLE TO SQUEEZE OUT SOME LIGHT RAIN OR SNOW FRIDAY NIGHT...BUT AT
THIS TIME ANY ACCUMULATIONS LOOK MINOR. THIS COOL DOWN WILL BE
SHORT LIVED...AS MOST OF THEM HAVE BEEN THIS SEASON...WITH SOUTH
WINDS RETURNING QUICKLY EARLY NEXT WEEK AND TEMPS WELL ABOVE
NORMAL IN ADVANCE OF THE NEXT SYSTEM...WHICH MAY BRING A SMALL
CHANCE OF RAIN TO MAINLY EASTERN SECTIONS BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  39  58  31 /  80  40  10   0
FSM   47  42  55  31 / 100  90  60   0
MLC   49  44  55  30 / 100  80  60   0
BVO   50  33  58  25 /  50  20  10   0
FYV   46  39  51  26 / 100  70  60   0
BYV   44  37  50  29 / 100  70  60   0
MKO   47  40  55  30 / 100  70  40   0
MIO   49  37  56  31 /  90  30  10   0
F10   47  42  57  35 /  90  60  40   0
HHW   52  46  56  34 / 100  90  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

AVIATION...30
Hazardous weather outlook, Jan 25, 5:06 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CST WED JAN 25 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CST WED JAN 25 2012

...HEAVY RAIN AND POSSIBLE FLOODING SE OK/NW AR TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

A BAND OF RAIN AND THUNDERSTORMS WILL PERSIST FROM SOUTHEAST
OKLAHOMA INTO NORTHWEST ARKANSAS TODAY...TO THE NORTHEAST OF AN
UPPER LOW OVER TEXAS. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS
POSSIBLE...WHICH COULD CAUSE SOME LOCALIZED FLOODING. THERE IS A
LIMITED RISK OF MAINLY ELEVATED HAIL TONIGHT AS ELEVATED
INSTABILITY INCREASES...WITH THE BEST CHANCE OF THIS NEAR THE RED
RIVER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A LIGHT DUSTING OF SNOW IS EXPECTED FRIDAY NIGHT MAINLY ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE BETTER
CHANCES NEAR THE KANSAS AND MISSOURI BORDERS.

STRONG SOUTHERLY WINDS ARE EXPECTED ON MONDAY AS HIGH PRESSURE
SLIDES INTO THE SOUTHEAST CONUS...AND A LEE TROUGH DEVELOPS OVER
THE HIGH PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jan 25, 7:22 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLOOD            2 WSW GREENWOOD         35.20N 94.29W
01/25/2012                   SEBASTIAN          AR   EMERGENCY MNGR

            SMITH CREEK FLOODING HIGHWAY 309. ROAD CLOSED

&&

PBS
Local storm report, Jan 25, 7:30 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLOOD            4 SW ALTUS              35.41N 93.81W
01/25/2012                   FRANKLIN           AR   EMERGENCY MNGR

            SMITH CREEK FLOODING OVER HIGHWAY 309

&&

PBS
Local storm report, Jan 25, 7:38 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
738 AM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLOOD            4 SW ALTUS              35.41N 93.81W
01/25/2012                   FRANKLIN           AR   EMERGENCY MNGR

            SMITH CREEK FLOODING HIGHWAY 309.

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 11:42 PM CSTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha2 hr
Jan 25, 2:34 AM CSTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha3 hr
Jan 25, 8:49 AM CSTRiver Flood WarningTSAPushmataha34 hr
Jan 25, 9:36 AM CSTRiver Flood WarningTSALeFlore16 hr
Jan 25, 9:36 AM CSTRiver Flood WarningTSALeFlore61 hr
Jan 25, 9:38 AM CSTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more3 hr

Nearby

River Flood Advisories in Oklahoma, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.